MAUDE Adverse Event Report: COSMAN MEDICAL CSK 10CM TC ELECTRODE WITH 3M CABLE; PROBE, RADIOFREQUENCY LESION

COSMAN MEDICAL CSK 10CM TC ELECTRODE WITH 3M CABLE; PROBE, RADIOFREQUENCY LESION
Model Number CSK-TC15-3M
Medical Device Problem Codes Material Discolored (1170); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A total of two electrodes were returned: model: csk-tc15-3m serial/lot: l741 description: csk 15cm tc electrode with 3m cable quantity: 1 model: tcn-15-3m serial/lot: 21816 description: nitinol tc electrode 15cm 3m cable quantity: 1.
 
Event or Problem Description
Device analysis on the returned electrode (l741) revealed that the shaft of the electrode was found to be completely separated from the hub due to excessive external mechanical force.The shaft was not returned for analysis.The functional test could not be performed due to the separated shaft.In addition a second electrode (21816) was analyzed and a visual inspection revealed a discolored epoxy and a chip out.The color of newly cured epoxy is amber, light brown.If the epoxy is subjected to too many autoclave cycles, the epoxy becomes brittle and discolored.
 
Additional Manufacturer Narrative
Correction to initial mdr in fields.
 
Event or Problem Description
Device analysis on the returned electrode (l741) revealed that the shaft of the electrode was found to be completely separated from the hub due to excessive external mechanical force.The shaft was not returned for analysis.The functional test could not be performed due to the separated shaft.In addition a second electrode ((b)(4)) was analyzed and a visual inspection revealed a discolored epoxy and a chip out.The color of newly cured epoxy is amber, light brown.If the epoxy is subjected to too many autoclave cycles, the epoxy becomes brittle and discolored.

Brand Name
CSK 10CM TC ELECTRODE WITH 3M CABLE
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
COSMAN MEDICAL
22 terry ave
burlington MA 01803
MDR Report Key7744571
Report Number3006630150-2018-02305
Device Sequence Number1588497
Product Code GXI
UDI-Device Identifier00813250011548
UDI-Public00813250011548
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSK-TC15-3M
Device Lot NumberL741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1